Antibiotics = flare?

Status
Not open for further replies.

Mikeladup

New member
Joined
Dec 16, 2021
Messages
2
Has anyone felt that the antibiotics you took for a flu triggered a bad flare?
I am generally known to have every possible side effect from medications and I had a really bad flu recently and now I am floored with fatigue.
So, I was wondering whether anyone exprienced the side affect of antibiotics combined with fibromyalgia?
 

sunkacola

Moderator
Forum Supporter
Joined
Dec 2, 2016
Messages
2,451
Reason
DX FIBRO
Diagnosis
00/0000
Country
US
Hi Mikeladup,
Hello and welcome to the forum.
I am a bit confused by your question, since antibiotics do not help with anything that is caused by a virus, and the 'flu is a virus. If you took medication for a 'flu virus they were not antibiotics.....or at least I hope they were not, because if they were it would have been the wrong medication and the doctor was incompetent. Antibiotics are only effective with a bacterial infection, not with a virus.

Having said that, it is true that medications of various kinds can be triggers for flares in some people. If you were given an anti-viral medication it could have caused side effects for you. The side effects from antibiotics are hard on some people who have fibro or other similar conditions, and of course all medications can have side effects, some of which will cause reactions similar to a fibro flare, or can cause a flare in someone with fibro.

The best thing to do is make note, written down in a little journal or something you can keep handy, of the things that happen when you take various medications. Remember that correlation is not causation - meaning what you experience may or may not be a result of the medication. This is why you need to write it down, because if you have the same thing happen again you will have that information. A lot of managing fibro is a matter of personal experimentation for each of us because we all experience it differently.
 

Mikeladup

New member
Joined
Dec 16, 2021
Messages
2
Hey, sorry for any terms that is wrongly used, English is not my first language.
No I did not have a virus but rather a bug that was going around that ended with me having a throat and ear infection for which I was put on antibiotics. Along with a sky high fever for almost 4 days straight that just didn’t want to go down.
My question was whether any body has experienced flaring in reaction to taking antibiotics specificall.
I hope that was more clear.
 

sunkacola

Moderator
Forum Supporter
Joined
Dec 2, 2016
Messages
2,451
Reason
DX FIBRO
Diagnosis
00/0000
Country
US
No problem about language! Just making sure about terms.
Many people here do not have English as their first language, and their use of English, like yours, is a lot better than I am with their (or your) language!

As I said, any medication can cause a flare reaction in someone with fibromyalgia, and this includes antibiotics. So the answer to your question is yes.
Whether or not that is what caused your flare specifically is not going to be known to you unless further information on it is gained.

Probably others here will chime in to say if they have had a flare that they feel they can attribute to taking antibiotics specifically.
 

wiserlady

Active member
Joined
Dec 20, 2021
Messages
37
Some totally healthy people get fatigue when they take antibiotics. It depends on which ones, how long for, dose and much else.
 
Status
Not open for further replies.
Top